My ENT has Poisoned Me! 🤢

I can't believe it, things were going so well with the running. Then I had my "MonstrousRun" where cramp turned me into a stumbling monster. Then last Monday, after hydrating well,warming up properly etc I set out on Week 4 Run 1 with Sam, full of positivity, and was nearly crippled with cramp and painful knee after about 30 minutes and had to limp the whole way home. I spent the rest of the week on the injury Couch, with my calf muscles hurting all the time and gradually becoming less and less agile, to the extent that by Friday I could hardly get my legs to bend when I got out of bed. Even my triceps were starting to ache.

My calf muscles were sore when touched and painful during the night. As I lay awake I started trying to think what had changed and then wondered if the Vitamin D3 prescribed by my ENT in an attempt to lessen the Tinnitus, which I'd been taking for about 3 weeks , could be the culprit. After some serious midnight googling it seems that too much VitD can cause muscle weakness and bone pain!

Now I know those gremlins can be very ingenious in getting us to stop running, but who'd have thought they would go to such lengths!

Obviously I stopped taking the daily dose, and I've experienced a gradual decline in the aches and pains. Although tempted to run yesterday as I felt fine, I decided to give myself one more day. So this morning I bounded out of bed, got into my running gear ( no faffing as I'd put it all ready the night before) and was warmed up and out the door ready to attempt a gentle run.

I slowed my pace right down and took it gently, just enjoying being out in the fresh air and sunshine. But then my knee started to twinge and then felt tight and it wasn't long before cramp threatened, despite me stopping to stretch and slow down even further. So once again I walked home, head hung low, and totally fed up.

To add insult to injury (as the saying goes) Mr R. had agreed that instead of buying me flowers 🌺 for Valentine's Day we would go to Sweat Shop for gait analysis and a pair of new running shoes. Hardly seems worth it now, as I won't be able to run on the treadmill, and I'm starting to wonder if my running days are over.

Totally fed up with the situation, and it just so happens I have an appointment with my ENT consultant this afternoon...

(On the plus side, A bouquet of 🌹 has just been delivered, as Mr R had already decided to get me flowers as well. )

Skip

Featured Content

What’s your health story?

Simone lost over 28kg using advice from HealthUnlocked

Watch Simone’s story

Featured by HealthUnlocked

15 Replies

oldestnewest
  • How awful for you. I do hope your ENT Consultant can shed some light on the why's and wherefore's and suggest a time frame to full recovery.

    Meanwhile, thank heavens for Mr.R! And enjoy the flowers😊

  • Yes, I'm hoping to get some answers this afternoon.

  • Did you get any answers Razouski?

  • Not really, he just said I should keep off the tablets, and as they weren't helping me anyway, it wouldn't be a problem.

    He has suggested an osceola labrynthrectomy to correct my vertigo/dizziness but I'm not sure I like the sound of that!

  • Oh dear, you've really had a tough time haven't you? You know I sympathise and empathise. Best of luck with your specialist, your husband sounds a lovely man. Don't give up, go for your gait analysis, some pretty new shoes will cheer you up xxx

  • Thanks. I will go for the shoes another day as my knee is still very painful , I don't think I could manage to run normally on the treadmill for the analysis.

  • Oh that's such a shame Razouski. I hope the root of the problem can be clearly and accurately identified, and then dealt with effectively. And soon!

  • Me too.

  • I've been on vitD since November, 1000iu per day from doc, and have it over winters as my level dips really low, not had any problems running, other than the usual minor niggles. Have to have big overdoses to feel negative effects from it..

  • I think the problem is that my levels were normal before I started taking it. I think it may just be an adverse reaction that I've had.

  • Those pesky gremlins.. will they ever give up??? Nasty underhand tactic that they are employing now!!!!

    Poor you.. I really can empathise.. what a rotten thing to happen! Hopefully it will sort soon. Good luck this afternoon!

    Enjoy your lovely flowers.. what a husband :) x

  • Yes, hubby is great. I think he's a keeper. 😂😂😂

  • Oh it all sounds horrendous 😰 I was hoping that cutting it down would help. Maybe it's the particular brand you are allergic to?

    Every sympathy on the tinnitus as well - it's such a horrible condition.

    Just wondering how far can you go before the problems start? If you are ok up to 3, 4, 5 k whatever - maybe stay at that distance for a while? (Once you are pain free again!!!)

    The flowers we can send are not as beautiful as Mr R's, but hopefully they'll bring a smile to your face as well. 💐💐

  • Oh you poor lamb!

    Really do hope that things can get sorted out for you

    x

  • Thanks Maddee_6333 . Having got the running bug I don't want to have to give up now. But I'm hoping to get myself back in training this week if possible. Fingers crossed. :-)

You may also like...